Alert archive / Louisiana / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 124, NWS New Orleans, LA

June 15, 2003Iberville Parish, Pointe Coupee Parish, West Feliciana Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Jun 15, 2003, 2:07 PM CDT for Iberville Parish, Pointe Coupee Parish, West Feliciana Parish, Louisiana. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 15, 2003, 2:07 PM CDT (19:07 UTC)
Expired
Jun 15, 2003, 2:45 PM CDT
In force
38 min
Issued by
NWS New Orleans, LA
Area
Counties, with a storm outline in the text

Counties Iberville Parish, LA, Pointe Coupee Parish, LA, West Feliciana Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.1 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2003-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2038 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2003-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2038 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
829 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

525 
WUUS54 KLIX 151907
SVRNEW
LAC047-077-125-151945-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
206 PM CDT SUN JUN 15 2003

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  IBERVILLE PARISH IN SOUTHEAST LOUISIANA
  POINTE COUPEE PARISH IN SOUTHEAST LOUISIANA
  THIS INCLUDES THE CITY OF NEW ROADS
  WEST FELICIANA PARISH IN SOUTHEAST LOUISIANA

* UNTIL 245 PM CDT

* AT 201 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES SOUTH OF LOTTIE...OR ABOUT 18 MILES
  SOUTHWEST OF NEW ROADS...MOVING NORTH AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   LIVONIA AT 220 PM CDT
   NEW ROADS AT 240 PM CDT
   MORGANZA AT 245 PM CDT

THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

LAT...LON 3044 9175 3035 9155 3072 9139 3082 9163

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 1:45 PM CDT, 22 minutes earlier.

Area forecast discussion, Jun 15, 1:45 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
145 PM CDT SUN JUN 15 2003

A SURFACE FRONT STRETCHED FROM THE TEXAS GULF COAST THROUGH ARKANSAS
AND INTO KENTUCKY EARLY THIS AFTERNOON.  THE UPPER LEVEL TROUGH
EXTENDED FROM THE MID-MISSISSIPPI VALLEY INTO TEXAS. PRECIP WATER
THIS MORNING AT LIX AS 1.78.  THUNDERSTORMS WERE MOVING EASTWARD
ALONG/AHEAD OF THE FRONT...WITH MORE STORMS DEVELOPING IN OUR CWA IN
THE UNSTABLE AIRMASS AHEAD OF THE FRONT. ACTIVITY SHOULD CONTINUE
AND MOVE EASTWARD ACROSS THE REGION THIS EVENING. FLOODING IS A
CONCERN...SOME AREAS MAY SEE 1-2 INCHES OF LOCALIZED RAINFALL IN AN
HOUR.

NO MAJOR CHANGES ARE EXPECTED THROUGH WEDNESDAY AS THE FRONT STALLS
JUST NORTH/NORTHWEST OF OUR CWA. EXPECT UPPER-LEVEL DISTURBANCES TO
MOVE AROUND THE BASE OF THE TROUGH...TRIGGERING THUNDERSTORM
ACTIVITY EACH DAY. THE GFS SHOWS THE UPPER TROUGH WEAKENING AND
DRIFTING EASTWARD LATER IN THE WEEK. THIS COULD LEAD TO DRIER
CONDITIONS BY THE END OF THE WEEK.

PRELIM NUMBERS...

MCB 69/87/69/87 4635  BTR 71/87/71/87 4635
MSY 74/88/74/88 3534  GPT 72/88/72/88 3534

.NEW...NONE
LA...NONE.
MS...NONE.

25
Hazardous weather outlook, Jun 15, 11:00 AM CDT, 3 hours 7 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-161130-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CDT SUN JUN 15 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND
EXTREME SOUTHWEST AND COASTAL MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AREAS OF SHOWERS AND THUNDERSTORMS ARE AGAIN EXPECTED TO DEVELOP
LATER TODAY AND CONTINUE INTO THE EARLY EVENING HOURS AIDED BY A
SERIES OF UPPER LEVEL DISTURBANCES MOVING THROUGH THE REGION.
LOCALLY HEAVY RAINFALL OF UP 2 INCHES PER HOUR AND WIND GUSTS OF 40
TO 45 MPH ARE THE MAIN HAZARDS POSSIBLE WITH THESE THUNDERSTORMS.

FLOODING CONCERNS...SOIL CONDITIONS ARE NEARLY SATURATED DUE TO
RECENT RAINFALL. THEREFORE PERIODS OF HEAVY RAIN IN AND NEAR THE
STRONGER STORMS MAY BRIEFLY CAUSE PONDING ON ROADWAYS AND MINOR
FLOODING AROUND LOW LYING AND FLOOD PRONE AREAS. LOCATIONS ACROSS
SOUTHWEST MISSISSIPPI LEADING INTO SOUTHEAST AND SOUTH CENTRAL
LOUISIANA HAVE THE HIGHEST POTENTIAL FOR FLOODING ISSUES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A CHANCE FOR SHOWERS AND THUNDERSTORMS WILL EXIST EACH DAY AS UPPER
LEVEL DISTURBANCES CONTINUE TO MOVE ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME.

25

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 1:09 PM CDTTornado WarningLIXPointe Coupee, West Feliciana21 min
Jun 15, 1:35 PM CDTSevere Thunderstorm WarningLIXEast Baton Rouge, Iberville, Livingston, West Baton Rouge40 min
Jun 15, 2:15 PM CDTSevere Thunderstorm WarningLIXEast Baton Rouge, East Feliciana, Livingston, Saint Helena45 min
Jun 15, 2:59 PM CDTSevere Thunderstorm WarningLIXSaint Helena, Tangipahoa46 min
Jun 15, 3:26 PM CDTTornado WarningLIXTangipahoa, Washington34 min
Jun 15, 3:51 PM CDTSpecial Marine WarningLIX84 min
Jun 15, 4:04 PM CDTSevere Thunderstorm WarningLIXLivingston, Saint Tammany, Tangipahoa, Washington56 min
Jun 15, 4:10 PM CDTSpecial Marine WarningLIX2 hr
Jun 15, 4:58 PM CDTSevere Thunderstorm WarningLIXSaint Tammany, Washington62 min
Jun 15, 5:08 PM CDTSpecial Marine WarningLIX52 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.